Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The semilattices with distinguished endomorphisms which are equationally compact

Authors: Sydney Bulman-Fleming, Isidore Fleischer and Klaus Keimel
Journal: Proc. Amer. Math. Soc. 73 (1979), 7-10
MSC: Primary 08A45
MathSciNet review: 512047
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider universal algebras $ (S;\{ \wedge \} \cup E)$ in which E is a set of endomorphisms of the semilattice $ (S; \wedge )$. It is proved in this paper that such an algebra is equationally compact iff (i) every nonempty subset of S has an infimum, (ii) every up-directed subset of S has a supremum, (iii) for every $ s \in S$ and every up-directed family $ ({d_i})$ in S the equality $ s \wedge \vee {d_i} = \vee s \wedge {d_i}$ holds, (iv) for each $ f \in E,f( \wedge {s_i}) = \wedge f({s_i})$ holds for every family $ ({s_i})$ in S, and (v) for each $ f \in E,f( \vee {d_i}) = \vee f({d_i})$ holds for every up-directed family $ ({d_i})$ in S. In addition, it is shown that every equationally compact algebra of this type is a retract (algebraic) of a compact, Hausdorff, 0-dimensional topological one. These results reduce to known ones for semilattices without additional structure.

References [Enhancements On Off] (What's this?)

  • [1] S. Bulman-Fleming, On equationally compact semilattices, Algebra Universalis 2 (1972), 146-151. MR 0308003 (46:7118)
  • [2] -, A note on equationally compact algebras, Algebra Universalis 4 (1974), 41-43. MR 0360408 (50:12858)
  • [3] S. Bulman-Fleming and I. Fleischer, One-variable equational compactness in partially distributive semilattices with pseudocomplementation, manuscript.
  • [4] G. Grätzer, Universal algebra, Van Nostrand, Princeton, N.J., 1968. MR 0248066 (40:1320)
  • [5] G. Grätzer and H. Lakser, Equationally compact semilattices, Colloq. Math. 20 (1969), 27-30. MR 0238753 (39:117)
  • [6] J. Mycielski, Some compactifications of general algebras, Colloq. Math. 13 (1964), 1-9. MR 0228405 (37:3986)
  • [7] W. Taylor, Review of several papers on equational compactness, J. Symbolic Logic 40 (1975), 88-92.
  • [8] G. H. Wenzel, Equational compactness in universal algebras, Habilitationsschrift, Mannheim, 1971.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 08A45

Retrieve articles in all journals with MSC: 08A45

Additional Information

Keywords: Semilattice, equationally compact, topological semilattice
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society